How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask petdrz Your Own Question
petdrz
petdrz, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 7349
Experience:  Over 30 years of experience caring for dogs and cats
21300550
Type Your Dog Veterinary Question Here...
petdrz is online now
A new question is answered every 9 seconds

My vet put my 90 lb yellow 11 1/2 yr old lab on 10mg

Customer Question

my vet put my 90 lb yellow 11 1/2 yr old lab on 10mg prednisone thursday sept 24 instructing me to give 2 tabs 2 x a day he had a total of 5 doses but yesterday by dinner time he could not walk so i did not give him any more and he has been urinating excessively. i think he is dehydrated but i am getting him to drink water and he ate brekfast. how long should it take for this to get out of his system and is there anything else i can do for him?
Submitted: 1 year ago.
Category: Dog Veterinary
Customer: replied 1 year ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  petdrz replied 1 year ago.

I am sorry that you have been waiting for a response. I recently just logged onto the site and noted that your question hasn't yet been answered. I am a licensed veterinarian with over 25 years’ experience and would be happy to work with you if you are still needing assistance.

The increased urination is most likely due to the steroid, but the not being able to walk is not a usual symptom. The effect of the steroid should be improving within 24 hours of discontinuing the drug. I was concerned with why the steroid was prescribed as the not being able to walk may be more of a symptom of his disease than an effect of the drug. Supportive care by helping him to eat and drink and eliminate is about all you can do, but if he is not improving after stopping the steroid, a veterinary exam should be performed to re-evaluate him.

I hope this is helpful. Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please reply so I can clarify for you.

Dr Z

Related Dog Veterinary Questions